Alert archive / Michigan / Gale Warnings in 2010

Gale Warning 29, NWS Gaylord, MI

November 30, 2010

NWS Gaylord, MI issued this gale warning at Nov 30, 2010, 1:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2010, 1:00 PM EST (18:00 UTC)
Expired
Nov 30, 2010, 10:44 PM EST
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WHUS73 KAPX 301800
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
100 PM EST TUE NOV 30 2010

LMZ342-344>346-302200-
/O.UPG.KAPX.SC.Y.0212.000000T0000Z-101201T1000Z/
/O.NEW.KAPX.GL.W.0029.101130T1800Z-101130T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
100 PM EST TUE NOV 30 2010

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345-346-349-LMZ323-341-010200-
/O.CON.KAPX.SC.Y.0212.000000T0000Z-101201T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
100 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347-348-LSZ321-322-010200-
/O.CON.KAPX.SC.Y.0212.000000T0000Z-101201T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
100 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JH
2 follow-up statements
397 
WHUS73 KAPX 302123
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EST TUE NOV 30 2010

LSZ321-322-302230-
/O.CAN.KAPX.SC.Y.0212.000000T0000Z-101201T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
422 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-010400-
/O.UPG.KAPX.SC.Y.0212.000000T0000Z-101201T1000Z/
/O.EXB.KAPX.GL.W.0029.000000T0000Z-101201T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
422 PM EST TUE NOV 30 2010

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ342-344>346-010400-
/O.EXT.KAPX.GL.W.0029.000000T0000Z-101201T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
422 PM EST TUE NOV 30 2010

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ347-348-010400-
/O.CON.KAPX.SC.Y.0212.000000T0000Z-101201T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
422 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-349-LMZ323-010530-
/O.CON.KAPX.SC.Y.0212.000000T0000Z-101201T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
422 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
090 
WHUS73 KAPX 010344
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 PM EST TUE NOV 30 2010

LMZ341-342-344>346-011145-
/O.CAN.KAPX.GL.W.0029.000000T0000Z-101201T0400Z/
/O.EXB.KAPX.SC.Y.0212.000000T0000Z-101201T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-011145-
/O.EXB.KAPX.SC.Y.0212.000000T0000Z-101201T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1044 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-011145-
/O.EXT.KAPX.SC.Y.0212.000000T0000Z-101201T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1044 PM EST TUE NOV 30 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 30, 12:50 PM EST, 10 minutes earlier.

Area forecast discussion, Nov 30, 12:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1250 PM EST TUE NOV 30 2010

.SYNOPSIS.../ISSUED AT 421 AM/

AN AREA OF LOW PRESSURE OVER NORTHWESTERN WISCONSIN WILL CONTINUE
NORTHEAST...CUTTING ACROSS LAKE SUPERIOR TODAY...AND SWINGING A COLD
FRONT THROUGH MICHIGAN THIS AFTERNOON. THIS WILL KEEP PERIODS OF
RAINFALL GOING THROUGH MUCH OF THE MORNING. PRECIPITATION WILL
DECREASE IN AREAL COVERAGE THROUGH MID DAY...BUT RETURN IN THE
EVENING AND OVERNIGHT PERIODS IN THE FORM OF SNOW...AS COLD AIR
DROPS DOWN FROM CANADA. THIS WILL SET UP A POTENTIALLY SIGNIFICANT
LAKE EFFECT REGIME FOR WEDNESDAY AND THURSDAY.

BERGER

&&

.SHORT TERM.../ISSUED AT 1045 AM/...THIS AFTERNOON

...BENEFICIAL RAINFALL ENDS THIS AFTN W/ OCCLUDED FROPA AS WE AWAIT
INFILTRATION OF COLDER AIR UPSTREAM...

ALL PRODUCTS WILL POST SHORTLY.

MUCH NEEDED RAIN HAS FALLEN. NRN LOWER HAS DONE BEST W/ GENERAL .3
TO .5". SEE RTPAPX FOR SPECIFICS. LONG-TERM CLIMATE STATIONS WILL
STILL BE OVER 1 INCH BELOW NORMAL FOR NOV.

PCPN: INITIAL BAND OF OVERNGT FRONTAL RAIN PASSED THRU W/ COLD FRONT
ALOFT EARLY THIS MRNG...BUT A NEW SWATH OF RAIN HAS DEVELOPED SINCE
13Z ASSOCIATED W/ A PREFRONTAL SFC TROF AND THE HRRR HAS IT!
ADJUSTED POPS BASED ON PROJECTED PROGRESS OF THIS RAIN BAND AND
SCT SHWRS/AREAS OF DRZL ELSEWHERE.

PARTIAL THICKNESSES DON/T BECOME COLD ENUF FOR SNOW UNTIL 00Z AND
ONSHORE TRANSPORT OF MARINE AIR KEEPS BL WARM. THEREFORE REMOVED
MENTION OF SNOW DURING DAYLIGHT HRS OVR NW LOWER.

WINDS HAVE DIMINISHED BEHIND INITIAL RAIN BAND. LOADED 12Z NAM WINDS
OVR THE LAKES WITH 06Z CONCENSUS MOS WINDS INLAND. GALES HAVE BEEN
MINIMAL BUT RE-RUNNING WIND GUST TOOL ON NEW NAM WINDS PEGS ENDING
GALES OVR WHITEFISH BAY AND LAKE HURON WHICH IS WHERE THEY/VE
OCCURRED. PKWND THUS FAR 42 KTS WHITEFISH POINT AND 41 KTS BUOY
45008. LAST CHECK AT 15Z ALL COASTAL AND BUOY PLATFORMS ARE BELOW
34 KTS SO WILL DOWNGRADE TO SCA.

BELIEVE THERE'S A LOW PROBABILITY FOR GALES ON LAKE MI FOR A COUPLE
OF HOURS AROUND 18Z IN PULSE OF CAA AND AS FLOW VEERS TO SSW
BEHIND FROPA. RAN THE MARINE LOCAL EFFECTS TOOL TO INCREASE WINDS
FROM POINT BETSIE TO STURGEON BAY. SIGNALS ARE CONFLICTING. 06Z GFS
WINDS ARE 30 KTS AT 950 MB BUT ECMWF IS MILDLY SUPPORTIVE OF MORE
ROBUST NAM. HRRR GUST OUTPUT OFFERS GUSTS UP TO 38 KTS. THIS IS
THE 1ST TIME AM EVALUATING THIS GUIDANCE SO UNSURE ON HOW OR IF TO
INCORPORATE INTO THE FCST. CONFIDENCE IS LOW AND GUSTS HAVE BEEN
CLIPPED TO 34 KTS. GALE EXPIRES AT 17Z FOR LAKE MI AND WILL
DOWNGRADE THIS TO A HIGH-END SCA ACKNOWLEDGING POTENTIAL FOR
HOISTING A GALE WARNING W/ SHORT LEAD-TIME.

PLEASE SEE UPDATED MARINE SECTION FOR THE DETAILS.

TEMPS/DWPTS/RH IN FINE SHAPE. DID UPSHIFT SKY TO OVC THE REMAINDER
OF THE DAY BASED ON SATL.

PATTERN: -NAO/-PNA IS IN PLACE WHICH TRANSLATES TO SYSTEMS EJECTING
OUT OF THE ROCKIES HAVING ARCTIC AIR TO WORK WITH. THE SUBTROPICAL
HIGH OVR CUBA IS STEERING THE THESE SYSTEMS TO THE W OF MI...KEEPING
NRN MI ON THE WARM SIDE. SO FOR NOW...WE APPEAR TO BE IN A PATTERN
OFFERING LAKE EFFECT CONTRIBUTIONS TO OUR SEASONAL SNOW TOTALS.
SEE POTENTIAL BELOW.

JH

&&

.LONG TERM.../ISSUED AT 421 AM/...TONIGHT AND BEYOND

THERE IS LOTS OF OPPORTUNITY FOR WINTER RELATED MAYHEM DURING
THIS TIME...ESPECIALLY AS WE HEAD INTO WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT (AT LEAST). THE MAIN FORECAST CONCERNS REVOLVE
AROUND THE TIMING AND PLACEMENT OF POSSIBLE LAKE EFFECT SNOW
HEADLINES.

TONIGHT INTO WEDNESDAY...LOW PRESSURE CONTINUES TO MOVE NORTHWARD
ACROSS EASTERN ONTARIO. MEANWHILE...COLDER AIR CONTINUES TO
ADVECT IN FROM THE SOUTHWEST INCREASING OVER LAKE INSTABILITY.
WINDS WILL SLOWLY VEER FROM SOUTHWEST TO WEST SOUTHWEST DURING
THIS TIME. MOISTURE REMAINS FAIRLY SHALLOW WITH INVERSION HEIGHTS
IN THE 3000 TO 3500 FOOT RANGE. THERE CERTAINLY COULD BE A COUPLE
TO EVEN POSSIBLY A FEW INCHES OF ACCUMULATION (HIGHEST IN THE LAKE
MICHIGAN SHORELINE COUNTIES). HOWEVER...CONFIDENCE IS NOT HIGH
ENOUGH AT THIS JUNCTURE THAT ACCUMULATIONS DURING THIS TIME PERIOD
WILL BE HIGH ENOUGH TO JUSTIFY ANY HEADLINES (ALTHOUGH WOULD NOT
BE SURPRISED IF SOME ADVISORIES MAY END UP BEING NEEDED). SO HAVE
GONE WITH CATEGORICAL POPS FOR THE LAKE MICHIGAN SHORELINE
COUNTIES AND SCATTERED INLAND (ALL FOR SNOW SHOWERS).

WEDNESDAY NIGHT INTO FRIDAY...THIS IS WHERE THE ACTION REALLY LOOKS
TO RAMP UP. MODEL GUIDANCE IS NOW IN VERY GOOD AGREEMENT THAT AS
THE SURFACE LOW MOVES OFF INTO THE GEORGIAN BAY WEDNESDAY NIGHT...A
BROAD AND DEEP UPPER LEVEL LOW IS LEFT BEHIND ACROSS MUCH OF
ONTARIO INTO NORTHERN MICHIGAN. MODEL SOUNDINGS AND CROSS SECTIONS
SHOW AN EXCELLENT AND LONG STANDING SHOT OF MOISTURE THROUGH THE
ATMOSPHERIC COLUMN (WITH MEAN 1000-500 MB RH 80 TO 90 PERCENT).
THE LIFT AND MOISTURE IN COMBINATION WITH A DECENT SHOT OF COLD
AIR (850 MB TEMPS OF -10 TO -13C) IS EXPECTED TO LEAD TO ABUNDANT
AND POSSIBLE HEAVY LAKE EFFECT/ENHANCED SNOW SHOWERS
(TEMPERATURE/MOISTURE PROFILES BULLS EYE THE -15C ISOTHERM LEADING
TO MAXIMUM SNOWFLAKE GROWTH POTENTIAL AS WELL). MODELS CONTINUE
TO INDICATE THAT THE MEAN FLOW WILL SHIFT INTO THE WEST NORTHWEST
WEDNESDAY EVENING AND LOCK IN THAT DIRECTION THROUGH AT LEAST
THURSDAY BEFORE POSSIBLY VEERING INTO THE NORTHWEST THURSDAY NIGHT
INTO FRIDAY. RIGHT NOW THE POTENTIAL FOR THE HEAVIEST SNOW APPEARS
TO BE ACROSS CHIPPEWA...CHARLEVOIX...ANTRIM AND OTSEGO COUNTIES SO
HAVE HOISTED A LAKE EFFECT SNOW WATCH FOR THE POTENTIAL FOR 6 TO 8
INCHES OR MORE OF ACCUMULATION FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT (HEADLINES MAY EVENTUALLY HAVE TO BE EXPANDED
FURTHER SOUTH). ACTIVITY COULD END UP LINGERING INTO FRIDAY AS
WELL. TEMPERATURES WILL RUN A COUPLE TO A FEW DEGREES BELOW
CLIMATOLOGICAL AVERAGES DURING THE DAYTIME AND NEAR TO SLIGHTLY
ABOVE AT NIGHT.

SULLIVAN

&&

.MARINE.../ISSUED AT 1045 AM/

GALES HAVE CONCLUDED ON WHITEFISH BAY AND LAKE HURON AND HAVE
DOWNGRADED HEADLINES TO SCA ON ALL NRN LOWER/ERN U.P. WATERS.
SCA ON LAKE MI WILL BE HIGH-END. THERE IS A CHANCE THAT A SHORT-
NOTICE GALE WARNING MAY BE REQUIRED AS WINDS VEER TO SW. THIS
WINDSHIFT WILL BRING SEAS AS HIGH AS 8 FT INTO THE NEARSHORE
WATERS OF NW LOWER THIS AFTN. SCA HEADLINES HAVE BEEN EXTENDED
INTO TNGT FOR WINDS/SEAS OVR LAKE MI AND FOR SEAS ONLY FROM
STURGEON POINT /ON LAKE HURON/ S TO ALABASTER.

JH

&&

.AVIATION.../ISSUED AT 1250 PM/...VALID FOR 18Z TAFS

THIS AFTN: IFR/LIFR CIGS WILL IMPROVE TO VFR W/ OCCASIONAL MVFR AS
COLD FRONT MOVES THRU. WEBCAM/S AND SATL ALREADY SHOWING IMPROVEMENT
NEAR TVC...BUT EXPECT THIS TO BE TEMPO AS MVFR CLOUDS REMAIN TO THE
SW. SSW WINDS WILL OCCASIONALLY GUST TO 25 KTS. DID NOT INDICATE
THAT MAGNITUDE IN THE TAFS GIVEN EXPECTED INFREQUENCY. IF PERSISTENT
GUSTINESS DEVELOPS...MAY NEED TO AMEND BUT WILL ALLOW METAR/S TO
INDICATE FOR NOW. WATCH FOR A BURST OF GUSTY SSW WINDS FOR AN HOUR
OR TWO.

TNGT: MVFR CIGS ALL TERMINALS AS CAA SPREADS STRATOCU. OCCASIONAL
VFR POSSIBLE APN. INCREASING OVER-LAKE INSTABILITY WILL RESULT IN
REDUCED VSBYS IN LGT SHSN/S TVC PLN. CLOUD TOPS REMAIN WARMER THAN
-10C UNTIL 08Z SUGGESTING ICE CRYSTAL GROWTH WILL STRUGGLE. THIS MAY
RESULT IN A RASN MIX.

WED THRU 18Z: CLOUD-BEARING LAYER COOLS TO BELOW -12C BY 13Z/TVC AND
17Z/PLN. CIGS/VSBYS DECAY TO IFR IN SNSH/S AS LAKE EFFECT
INTENSIFIES. SHOULD BEGIN SEEING ACCUMULATION ON TAXIWAYS AND RWY/S
ESPECIALLY PLN. THERE IS A LOW PROB THAT APN COULD PREVAIL VFR W/
ONLY OCCASIONAL MVFR CIGS.

JH

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WATCH FROM WEDNESDAY EVENING THROUGH LATE
     THURSDAY NIGHT FOR MIZ008-019-021-022.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LMZ323-341-342-
     344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LHZ347-348.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LHZ345-346-349.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LSZ321-322.

&&
Hazardous weather outlook, Nov 30, 11:06 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1106 AM EST TUE NOV 30 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011915-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1106 AM EST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF GALE FORCE WIND GUSTS ON LAKE MICHIGAN
THIS AFTERNOON. WHILE GALE WARNINGS ARE NOT IN EFFECT AT THIS
TIME...THEY MAY BE REQUIRED IF GUSTS DEVELOP AND BECOME
PERSISTENT.

LIGHT SNOW ACCUMULATIONS ARE EXPECTED ACROSS PORTIONS OF NORTHERN
MICHIGAN TONIGHT...ESPECIALLY THE COUNTIES ADJACENT TO LAKE
MICHIGAN. SLICK SPOTS ON AREA ROADWAYS WILL LIKELY DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING LAKE EFFECT SNOW IS EXPECTED IN SOME OF THE
SNOWBELTS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN WEDNESDAY
THROUGH FRIDAY. SOME OF THE SNOW MAY BE HEAVY AT TIMES WITH
SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS PORTIONS OF NORTHWEST
LOWER AND EASTERN UPPER MICHIGAN WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT. PLEASE SEE ONGOING LAKE EFFECT SNOW WATCH FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

AJS/JH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:52 AM ESTLake Effect Snow WatchAPXAntrim, Otsego25 hr

Nearby

Gale Warnings in Michigan, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.